Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 7, 2013, 11:51 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 11:51 PM CDT (04:51 UTC)
- Expired
- Aug 8, 2013, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 131 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
241 WGUS54 KAMA 080451 FFWAMA OKC007-TXC295-357-081100- /O.NEW.KAMA.FF.W.0006.130808T0451Z-130808T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CDT WED AUG 7 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... EASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 600 AM CDT THURSDAY * AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL 9 MILES NORTHWEST OF SLAPOUT...OR 18 MILES EAST OF BEAVER. DOPPLER RADAR INDICATES 2 TO AS MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. 4 INCHES OF RAIN WAS REPORTED IN BEAVER ALONG WITH FLASH FLOODING IN BEAVER AND ALSO 4 TO 5 MILES SOUTH OF BEAVER. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BEAVER... PERRYTON... LIPSCOMB... SLAPOUT... MOCANE... KNOWLES... GRAY... GATE... FORGAN... FLORIS... ELMWOOD... BRYANS CORNER... BOYD... BALKO... WOLF CREEK PARK... HIGGINS... FOLLETT... DARROUZETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3699 10001 3606 10002 3606 10090 3700 10083 $$ SCHNEIDER
1 follow-up statement
458 WGUS74 KAMA 080817 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 317 AM CDT THU AUG 8 2013 OKC007-TXC295-357-080830- /O.CAN.KAMA.FF.W.0006.000000T0000Z-130808T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 317 AM CDT THU AUG 8 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN OCHILTREE...LIPSCOMB AND BEAVER COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3699 10001 3606 10002 3606 10090 3700 10083 $$ JACKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:29 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 7, 11:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1129 PM CDT WED AUG 7 2013 .AVIATION... 06Z TAF CYCLE SOUTHWESTERLY FLOW ALOFT ACROSS THE PANHANDLES COMBINED WITH PLENTY OF LOW LEVEL MOISTURE AND SEVERAL BOUNDARIES IN THE AREA WILL ALLOW FOR CONTINUED CHANCES FOR CONVECTION AT ALL THREE TAF SITES UNTIL AROUND 10Z THURSDAY...WITH SOME MVFR CEILINGS FOR LOW CLOUDINESS AFTER 10Z THURSDAY UNTIL AROUND 15Z TO 17Z THURSDAY. VFR CONDITIONS EXPECTED AFTER 17Z THURSDAY. CONVECTION CHANCES POSSIBLE ONCE AGAIN AT ALL THREE TAF SITES AFTER 18Z TO 20Z THURSDAY...HOWEVER CONFIDENCE TOO LOW AT THIS TIME TO INCLUDE IN THIS TAF FORECAST PACKAGE. NORTHEASTERLY TO SOUTHEASTERLY WINDS 5 TO 15 KNOTS THROUGH THE TAF FORECAST PERIOD. SCHNEIDER && .PREV DISCUSSION... /ISSUED 1040 PM CDT WED AUG 7 2013/ UPDATE... HAVE CANCELLED SEVERE THUNDERSTORM WATCH FOR THE WESTERN TIER OF COUNTIES AS WELL AS POTTER AND RANDALL COUNTIES. BASED ON RADAR TRENDS...SHOULD BE ABLE TO LET THE REST OF THE WATCH EXPIRE AT MIDNIGHT. THROUGH THAT TIME...THE MAIN AREA OF CONCERN FOR POTENTIAL SEVERE WINDS WITH THE MCS WILL BE ACROSS THE EASTERN OK PANHANDLE AND NORTHEAST TX PANHANDLE. HEAVY RAIN AND FLOODING ALSO REMAINS A CONCERN...MAINLY IN THE NORTHEAST CWA AS WELL. KB PREV DISCUSSION... /ISSUED 702 PM CDT WED AUG 7 2013/ AVIATION... 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT 24 HOURS DUE TO THE COMBINATION OF A SLOW-MOVING UPPER-LEVEL DISTURBANCE...A FRONTAL BOUNDARY...LOW-LEVEL UPSLOPE FLOW...AND AMPLE MOISTURE AROUND. THE HIGHEST CHANCES WILL COME THROUGH THIS EVENING...ALTHOUGH SHOWERS AND THUNDERSTORMS COULD LINGER OVERNIGHT INTO THURSDAY MORNING PARTICULARLY AT KGUY AND KDHT. ADDITIONAL STORMS WILL LIKELY DEVELOP THURSDAY AFTERNOON...WITH THE HIGHEST CHANCES THROUGH 00Z FRIDAY AT KDHT AND KGUY. STRONG ERRATIC WINDS...HAIL...AND MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH THE STORMS THIS EVENING. LOW CLOUDS AND POSSIBLY FOG DEVELOPING IN MOIST UPSLOPE FLOW ARE EXPECTED TO PRODUCE MVFR TO IFR CONDITIONS DURING THE 10Z-17Z TIMEFRAME. KB PREV DISCUSSION... /ISSUED 554 PM CDT WED AUG 7 2013/ UPDATE... FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. ALSO INCREASED POPS ACROSS THE WESTERN PANHANDLES BASED ON RADAR TRENDS. HEAVY RAIN...POSSIBLY LEADING TO FLOODING OR FLASH FLOODING...WILL ALSO REMAIN A CONCERN WITH THESE STORMS. KB PREV DISCUSSION... /ISSUED 254 PM CDT WED AUG 7 2013/ DISCUSSION... INSTABILITY...SURFACE BOUNDARIES AND UPPER LEVEL SUPPORT WILL ALL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE SOME FLOODING ISSUES...BUT THE STORMS WILL BE MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS. SEVERAL SURFACE BOUNDARIES WILL LIKELY HELP CONVECTION TO FIRE AGAIN THURSDAY BEFORE THE COLD FRONT MOVES SOUTH. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA AND COMBINES WITH THE MOISTURE...INSTABILITY AND SURFACE BOUNDARIES. THE FLOW ALOFT SHOULD STILL BE STRONG ENOUGH FRIDAY AND SATURDAY TO PULL MOUNTAIN CONVECTION THIS WAY. OTHERWISE...ANY LEFTOVER OUTFLOW BOUNDARIES WILL LIKELY FIRE CONVECTION AS WELL. SUNDAY MAY BE A DOWN DAY FOR CONVECTION AS THE UPPER HIGH SHIFTS WEST OVER WEST TEXAS FOR A DAY...SO WILL LEAVE THIS DAY DRY. THE UPPER HIGH MOVES BACK OVER THE SOUTHERN ROCKIES BY MONDAY WHICH WILL PUT THE PANHANDLES IN NORTHWEST FLOW. THIS FLOW WILL AGAIN BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION. MODELS DO NOT AGREE ON THE MOVEMENT OF THE COLD FRONT OVER THE NEXT DAY TO DAY AND A HALF. FOR NOW HAVE GONE WITH THE GFS AS IT SEEMS TO HANDLE CURRENT SITUATION THE BEST. FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Aug 7, 10:32 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1032 PM CDT WED AUG 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1032 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE PANHANDLES TONIGHT. SOME OF THESE STORMS MAY BE SEVERE THROUGH THE LATE EVENING HOURS ACROSS CENTRAL AND EASTERN PORTIONS OF THE PANHANDLES...WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD. LOCALLY HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH MIDNIGHT. KB
In the hours before
Special weather statement, Aug 7, 9:49 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 949 PM CDT WED AUG 7 2013 TXZ011>013-017-080345- CARSON TX-OLDHAM TX-POTTER TX-RANDALL TX- 949 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...NORTHERN RANDALL...POTTER AND EXTREME SOUTHEASTERN OLDHAM COUNTIES UNTIL 1045 PM CDT... AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BUSHLAND...OR 9 MILES WEST OF AMARILLO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BUSHLAND... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 70. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3561 10175 3541 10154 3510 10198 3530 10217 TIME...MOT...LOC 0249Z 223DEG 15KT 3522 10198 SCHNEIDER/
Local storm report, Aug 7, 9:51 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 3 NNE HOOKER 36.90N 101.20W
08/07/2013 M59 MPH TEXAS OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1300757
BUFFALOLocal storm report, Aug 7, 9:52 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
08/07/2013 M60 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300758
BUFFALOLocal storm report, Aug 7, 10:40 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST TURPIN 36.87N 100.88W
08/07/2013 E60 MPH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1300759
MOULTON/SPENCERLocal storm report, Aug 7, 11:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLASH FLOOD GUYMON 36.69N 101.48W
08/07/2013 TEXAS OK OK HIGHWAY PTRL
FLASH FLOODING IN THE COUNTY REPORTED AND SOME ROADS
CLOSED BY OKLAHOMA DEPARTMENT OF TRANSPORTATION
&&
EVENT NUMBER AMA1300760
MOULTON/SPENCERLocal storm report, Aug 7, 11:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1117 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM FLASH FLOOD 13 S TURPIN 36.68N 100.88W
08/07/2013 BEAVER OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WATER OVER HIGHWAY 83
&&
EVENT NUMBER AMA1300761
MOULTON/SPENCERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:00 PM CDT | Special Weather Statement | AMA | Oldham | 60 min |
| Aug 7, 7:39 PM CDT | Special Weather Statement | AMA | Moore | 66 min |
| Aug 7, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 59 min |
| Aug 7, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 59 min |
| Aug 7, 9:34 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 6 hr |
| Aug 7, 9:49 PM CDT | Special Weather Statement | AMA | Potter | 56 min |
| Aug 7, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 55 min |
| Aug 7, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 65 min |
| Aug 8, 4:18 PM CDT | Special Weather Statement | AMA | Randall | 42 min |
| Aug 8, 4:49 PM CDT | Special Weather Statement | AMA | Randall | 56 min |
| Aug 8, 5:06 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| Aug 8, 5:32 PM CDT | Special Weather Statement | AMA | Donley | 43 min |
| Aug 8, 6:56 PM CDT | Special Weather Statement | AMA | Hartley | 49 min |
| Aug 7, 7:22 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 64 min |
| Aug 7, 7:51 PM CDT | Tornado Warning | AMA | Beaver, Texas | 39 min |
| Aug 7, 8:36 PM CDT | Special Weather Statement | AMA | Texas | 54 min |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Aug 7, 9:02 PM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 7, 9:30 PM CDT | Flash Flood Warning | AMA | Beaver, Texas | 6 hr |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 8, 3:25 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | AMA | Cimarron | 59 min |
| Aug 8, 4:23 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| Aug 8, 5:30 PM CDT | Special Weather Statement | AMA | Cimarron | 60 min |
Nearby
Flash Flood Warnings in Texas, 2013Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.